How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Mental Health
Satisfied Customers: 32079
Experience:  Specialist is sports medicine psychology. Certified in yoga, relaxation techniques and meditation.
5625079
Type Your Mental Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

For a physician. I took zoloft and tylenol 3 (average 1 or

Resolved Question:

For a physician. I took zoloft and tylenol 3 (average 1 or 2 a day) together for 4 years ...dr said it wasn't a problem...no interaction...we know that there is no interaction long term like that? I don't have brain damage because of taking those together right? many people take those together right? and there are studies proving they don't interact ...work on different brain systems right? no damage even after a few years of taking only a couple t3's a day and beign on zoloft?
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Arun Phophalia replied 7 years ago.

Hello,

 

As we have discussed, these medications do not have adverse effects on the brain. This is what the medical literature says. The neuropsychiatric evaluation is just to confirm for your satisfaction that there is no damage to the brain. A tailor made examination can be conducted for you by these specialists and I am confident that you will pass through with the flying colors.

 

Dr. Arun

Customer: replied 7 years ago.
i know but there in the last post you said that it was hard to tell and on an individual basis...that's not what you meant right? no one would get damage from the amounts i was talking about right...small number of tylenol with codeine only 1 or 2 per day and zoloft right even that long?
Expert:  Dr. Arun Phophalia replied 7 years ago.

Hello,

 

Let me clear this. We discussed this combination is not known to cause the brain damage. Your MRI does not show any abnormality. This further reinforces that your brain is normal. Still you have some doubts; for that I mentioned that you can have a neuropsychiatric evaluation. I also mentioned that you would do very good in that. The function which shows that brain is normal is interpretation of the data and inferences. I had been interacting with you and I know you are excellent in this. So I do not have any doubt that these medicines might have done any damage in you.

 

Dr. Arun

Dr. Arun Phophalia and other Mental Health Specialists are ready to help you
Customer: replied 7 years ago.
but what i mean is that it wouldn't cause damage in anyone that did the same as me right? that's not what happens with codeine and zoloft at those levels right in anyone?
Expert:  Dr. Arun Phophalia replied 7 years ago.

Hello,

 

Yes, this is what we are discussing and this discussion is for you and your doses and duration.

 

Dr. Arun

Customer: replied 7 years ago.
But even if i had of taken say the equivalent of 4 tylenol 3's per day for the 4 or even 5 years...that would not change your answer right? even at that level...which would be equivalent to 120mg codeine a day and the max is 250mg codeine per day. even at that level and zoloft in the mix for that extended time it still woudln't cause damage to anyone right? i'm not talking about me because i have a friend who had a serious back injury and takes SSRI's and codeien at about that level for that long....no damage in her either right as long as she doens't escalate dose of codeine and takes as directed????
Expert:  Dr. Arun Phophalia replied 7 years ago.

Hi,

 

Yes, your interpretations are right. There would not be brain damage. In your case it is not even remained hypothetical questions. Your MRI is normal and since there is no evidence that you have any problem, it is all the more substantiated that it does not caused brain damage.

 

Dr. Arun

Customer: replied 7 years ago.
I am sorry to say (i forgot) but maybe i did for about 1 year of the 4 take 3 or 4 tylenol's a day...tylenol 3's..that is not changing anything right ....no one would get damage from that right?
Expert:  Dr. Arun Phophalia replied 7 years ago.

Hi,

 

Tylenol is considered quite safe for brain and is unlikely to damage it.

 

Dr. Arun

Customer: replied 7 years ago.
I am also worreid because i took dimenhydrinate most nights for a few months to help with sleep...i am weaning off of it now but along with clonazepam i take, and zoloft and OCCASIONALLY Tylenol 3 for headaches isn' that caused brain damage. Or is dimenhydrinate safe at one dose per day at night for sleep? it is safe to take long term at only 50mg once per day..and again i am getting off of it. but it has been a few months along with the other things which makes me think permanent brain damage...this is not true right? it doesn't do that? many peopel take all those together...dimenhydrinate long term for various disorders...along with AD's and antianxiety's and pain meds too...right? no problem it was only a few months...???
Expert:  Dr. Arun Phophalia replied 7 years ago.

Hello,

 

Yes, dimenhydrinate is quite a safe drug and with your combination, there should not be harm to the brain. Except Zoloft, we do not want to take these medicines just because they have dependence liability and we have slight craving developed for them. If you play a game, participate in sports, exercise a lot in your age and does not let your mind think of brain damage, believe me, you will sleep without any medication and sleep very sound.

 

Dr. Arun

Customer: replied 7 years ago.
but there is no damage right? not from only using 1 per day right? that is no abuse
Expert:  Dr. Arun Phophalia replied 7 years ago.

Sure. There is no damage.

 

Dr. Arun

Related Mental Health Questions